Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 60, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 13, 2000, 6:02 PM CDT for Coffee County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 13, 2000, 6:02 PM CDT (23:02 UTC)
- Expired
- May 13, 2000, 6:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 47 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201
WUUS52 KTAE 132305
SVRTLH
ALC031-132330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
602 PM CDT SAT MAY 13 2000
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COFFEE COUNTY IN ALABAMA
* UNTIL 630 PM CDT
* AT 602 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL ABOUT 7 MILES SOUTH OF
ELBA...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELBA...BY 620 PM CDT
HAIL UP TO 0.75 INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM
IN KINSTON. LARGER HAIL AND DAMAGING WINDS ARE POSSIBLE. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
LAT...LON 3162 8594 3159 8595 3147 8610 3133 8612
3126 8605 3144 8580 3156 8579 3162 8587
TURNAGE
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 12:30 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, May 13, 12:30 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 130 PM EDT SAT MAY 13 2000 MODELS/ZFP: SHORT RANGE MODELS IN FAIRLY GOOD AGREEMENT WITH AROUND A 06 UTC FRONTAL PASSAGE EXPECTED FOR THE FCST AREA. THIS FRONT HAS BEEN PROGRESSIVELY WEAKENING AS IT APPROACHES THE PROTECTING SFC HIGH PRESSURE RIDGE WHICH EXTENDS FROM OFF OF THE EAST COAST OF FLORIDA INTO THE EASTERN GULF OF MEXICO. WHERE THE MODELS DIFFER IS IN THE MOISTURE FIELDS...WITH THE NGM AND AVN TRYING TO SQUEEZE OUT SOME PRECIP OVER THE AREA OVERNIGHT...AND THE ETA SHOWING A VIRTUALLY DRY COLD FRONTAL PASSAGE. HOWEVER...THE ETA FCST SOUNDING FOR TLH SHOWS A SIGNIFICANT INCREASE IN MOISTURE TONIGHT WITH PWS APPROACHING 1.5 INCHES ALONG WITH SOME MID-LEVEL COOLING. THE MISSING INGREDIENTS APPEAR TO BE LOW LEVEL FORCING AND UPPER LEVEL SUPPORT...BUT WITH THE INCREASE IN LOW LEVEL MOISTURE AND INSTABILITY...FEEL MORE THAN JUSTIFIED TO INCORPORATE SLIGHT CHANCE POPS ACROSS THE BOARD FOR TONIGHT. AFTER THE FRONT PASSES THROUGH...MUCH DRIER AIR BUT CONTINUED QUITE WARM TEMPERATURES WILL PREVAIL. MARINE: WINDS SHOULD PICK UP OUT OF THE WEST TONIGHT BEFORE SHIFTING TO THE NORTH TOMORROW MORNING. AT THIS TIME...DONT SEE THE STRENGTH IN THE CURRENT WIND FIELD OR SFC PRESSURE GRADIENT TO REQUIRE ANY FIRST PERIOD HIGHLIGHTS...BUT CONDITIONS WILL LIKELY APPROACH SCEC CRITERIA TOMORROW NIGHT. FIRE WX: WITH CONTINUED QUITE WARM TEMPS AND MUCH DRIER WEATHER EXPECTED FOR SUNDAY...CONDITIONS WILL WARRANT A FIRE WEATHER WATCH FOR ALL FL ZONES...AS OFFSHORE NORTHERLY FLOW SHOULD BE STRONG ENOUGH TO SUPPRESS THE SEA BREEZE FOR MUCH OF THE DAY. EXTENDED: A STRONG UPPER RIDGE SHOULD BUILD IN FROM EARLY TO MID WEEK NEXT WEEK...CONTINUING THE GENERAL HOT AND DRY PATTERN OVER THE REGION. PRELIM NUMBERS TLH 065/090 056/090 2000 PFN 070/088 063/083 2000 DHN 065/088 058/086 2000 ABY 066/087 057/088 2000 VLD 067/090 057/089 2000 .TLH... AL...NONE. GA...NONE. FL...FIRE WX WATCH ALL ZONES SUNDAY AFTN. GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:20 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 40 min |
| May 13, 6:27 PM CDT | Severe Thunderstorm Warning | TAE | Geneva, Houston | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.